MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 173021
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a roux-en-y laparoscopic procedure, while closing a defect in the bowel, the suture separated from the swedge of the needle.A new device was used to complete the procedure.As the needle is now stuck in the device this is only because the surgeon broke the device over his knee so it will not be in working condition.There was no injury caused to the patient and no medical intervention was required as a result of the device issue.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Needle was improperly loaded in device.Needle could not be unloaded from device.Proper swage marks were observed for the needle.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.However, the investigation detected an improperly loaded needle that may have a relationship to the reported incident.The root cause of the observed condition was misuse of the product which would have caused or contributed to the reported incident.Replication of an improperly loaded needle may occur if either the dlu has incorrect orientation or the suturing device is held with the printed information facing down when the needle is loaded in the device.In some instances the needle becomes lodged in between the jaw and the slot of the blade of the suturing device making it impossible to unload.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6931655
Report Number9612501-2017-06367
Device Sequence Number1239419
Product Code OCW
UDI-Device Identifier20884521129433
UDI-Public20884521129433
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number173021
Device Catalogue Number173021
Device Lot NumberJ6G1448RX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1